Saturday, 30 May 2009

Nightmare Day!

I apologise from the start today as I think this post might be full of frustration and annoyance!
I have had a rough couple of days and need to get it off my chest.

Last night my legs decided to become completely uncontrollable. They kept flicking out but I couldn't control it at all. I think it was like they were having spasms, but I've not had spasms before so I'm not sure. This experience has only happened once before and that was last week. Please don't tell me this another new symptom. I don't think I can handle that at the moment.
Then this evening, I managed to fall over. My legs just didn't work and I tripped up a step into my house. Luckily I fell into an armchair, but I still managed to bash my knee, and wrench my arm and neck. I am aching all over now. We were supposed to be going out with some friends but we had to cancel. I hate doing that because apart from letting people down, which I hate, I also feel as though I am giving in to the MS. But on the other hand I couldn't have sat and watched a show tonight, I am just too uncomfortable!
Then to top the evening off, I managed to drop Martin's dinner all over the floor. I just burst into tears because it was one thing too many tonight. 
I feel as though I am losing control at the moment. No, actually that's not quite right. I feel as though the MS is controlling me. I am struggling with pain, badly, again. My hands appear to be in constant pain on a daily basis. And I don't think I really have a grip on things.
I am still working, in fact I went in yesterday and today. But I am struggling with it. I am not going to give up though. I need it to keep me sane! My managers have been pretty good and I have been able to do some letters in the office. They don't question it if I ask to go home, which is a relief. I don't like asking but when you get questioned about it as well, it makes it twice as hard. 
I have asked for an appointment with the Occupational Health advisor. The appointment is actually next week. I want to talk to them about how the Tysabri may affect me and work. For the first couple of infusions, I want to know that I can have the day off immediately after the infusion. That way it will give me time to adjust to the medication, without having to worry about work. I am trying to be sensible about the whole thing! I know that I may be fine and have no side affects but until I have a couple of infusions, I won't know for sure. 

I needed a place to scream, so here goes AGGGGGGGGHHHHHHHHHHHHHH!!
Thanks everyone!


  1. Don't apologize, anyone human would be terribly frustrated & the screaming part is great too, good tension release.

    I think, in part, it will be therapeutic just KNOWING you have the day off after the Tys because you won't be constantly worrying that it will be a bad day for you & you will not be able to work properly.

    No, it is clear you are not going to give up, but you are taking the necessary steps to prevent overdoing. ~Mary

  2. Hi Amelia,

    Sorry to hear you are in so much pain, whats happening with your legs sounds like spasms.

    I take baclofen to control thue spasms and there are others.

    Hope the tsyabri helps to control the MS, excellent plan to be off work for the ddays after the infusion.

    Have a good weekend.


    ps Get Martin to carry food to your table, then you have the pleasure of cooking.

  3. i get it amelia.bloody spasms in arms n hurts.and yes hun,sorry im afraid it is another one of the lovely effects of MS.your ms nurse will have numerous,ok bloody thousands,of leaflets,theres one that explains it.baclofen helps,but i only take 1 n a half a day.if really bad,2.but it can cause muscle mind if i swear??lol.take care amelia.and hey,i dropped the sodding xmas dinner 2 years ago.amazing the mess a turkey tin can make.still ate it though lol.mort xx

  4. Hi Amelia -

    BR and I can also recommend Baclofen. It won't do anything to keep your legs from giving out, but it will help the painful spasms.

    You didn't choose to board the MS rollercoaster. I hope the Tysabri can slow it down for you a bit. Blame and guilt are natural, but aren't helpful. Eat well. Find joy where you can.

    And by all means, SCREAM!

  5. Hi Steve,
    Thanks, I have told my MS nurse about the spasms and we are going to see what happens over the next few weeks and then when I start the Tysabri. But she did say that Baclofen was an option.

    Am always on the lookout for fun and joy! They are what gets us through this life. I do try not to do the blame and guilt thing, but you are right, they are only natural.

    And, for me, screaming is a must!
    Amelia XxXxX